Volume 9, issue 3 (2009)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17
Issue 6, 3213–3852
Issue 5, 2565–3212
Issue 4, 1917–2564
Issue 3, 1283–1916
Issue 2, 645–1281
Issue 1, 1–643

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Quillen's plus construction and the D(2) problem

W H Mannan

Algebraic & Geometric Topology 9 (2009) 1399–1411
Abstract

Given a finite connected 3–complex with cohomological dimension 2, we show it may be constructed up to homotopy by applying the Quillen plus construction to the Cayley complex of a finite group presentation. This reduces the D(2) problem to a question about perfect normal subgroups.

Keywords
D2 problem, Quillen plus construction
Mathematical Subject Classification 2000
Primary: 57M20
Secondary: 19D06, 57M05
References
Publication
Received: 21 May 2008
Revised: 21 February 2009
Accepted: 9 June 2009
Published: 5 July 2009
Authors
W H Mannan
Building 54
School of Mathematics
University of Southampton
University Road
Southampton SO17 1BJ
United Kingdom